Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: I have pus and blood in my discharge, please advise


 greeneyesblue - Sun Aug 02, 2009 5:20 pm

Thank you very much for your time.
This morning while I was showering, I washed my vagina and I found what looked like pus on my hands which smelt very peculiar. When I got out of the shower, I examined my vagina with a mirror and I had passed three black clots the size of a finger nail. Since then I have had a watery, bloody discharge with a dull ache from the ride side of the uterus radiating towards my right kidney. I've not had unprotected sex since my last visit to the sexual health clinic (everything was clean) and I haven't missed a period although I did miss a pill about 6 days ago.
Will this pass on its own or should I visit my doctor?
Thanks for taking the tie to read this.
-B
 Debbie Miller, RN - Sat Aug 08, 2009 9:09 pm

User avatar Hello,
In addition to sexually transmitted diseases, there are yeast and bacterial infections that anyone can get. These are easy to treat so if that's the cause of the odor and discharge, don't be alarmed. You will need to be checked to see if it is bacterial or yeast. The dark spots are likely just some old blood and nothing to be worried about. It may all resolve on its own and it's fine to wait and watch for a time to see what your body does but if it persists or gets worse, itches or burns, you should see your doctor.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us